MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CLAVE® CONNECTOR; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CLAVE® CONNECTOR; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 011-C1000
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Deformation (2976)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
The reported complaint occurred on an unspecified date and involved a clave® connector.It was reported that the patient's mother found her girl covered in blood due to leakage from the connection between the clave connector and the administration set.She identified that the clave connector was blocked at the small valve on the tip and the valve did not lift after use; it remained open and did not close.The device was immediately replaced.The complainant further stated that the patient lost a lot of blood which dirtied her undershirt, pajamas, and sheet.Although the patient was impacted, there were no consequences or harm as a result of the complaint/issue/event.
 
Additional Manufacturer Narrative
The device is available to be returned for evaluation; however, it has not yet been received.Section e, initial reporter's initials: (b)(6).Section e, additional contact: (b)(6).
 
Additional Manufacturer Narrative
No product samples were returned for investigation, however, a series of photographs were returned showing a 011-c1000 clave with the silicone seal stuck down.It was not possible to determine the probable cause of the stick down from the photos returned.A photo of the unit package label was also returned with no observable anomalies.Although the clave stick down was identified in the pictures, a detailed investigation could not be conducted and a probable cause of the clave stick down cannot be determined without return of the affected sample.
 
Event or Problem Description
Additional information was received on september 22, 2023, stating that the therapy (parenteral nutrition infusion) was completed, there were no delays, it is unknown how much blood he (the patient) lost, but the loss was considerable and sufficient to soil his mattress.

Brand Name
CLAVE® CONNECTOR
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key17755756
Report Number9617594-2023-00716
Device Sequence Number15246960
Product Code FPA
UDI-Device Identifier00840619000011
UDI-Public(01)00840619000011(17)271001(10)10986023
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K970855
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number011-C1000
Device Lot Number10986023
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2023
Supplement Date Received by Manufacturer09/22/2023
Initial Report FDA Received Date09/15/2023
Supplement Report FDA Received Date10/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/29/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ADMINISTRATION SET. MFR UNK
Patient SexMale